Limits...
A patient with repeated catastrophic multi-vessel coronary spasm after zotarolimus-eluting stent implantation.

Rhew SH, Ahn Y, Cho EA, Kim MS, Jang SY, Lee KH, Lee MG, Park KH, Sim DS, Hong YJ, Kim JH, Jeong MH - Korean Circ J (2013)

Bottom Line: Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis.Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported.The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Cardiovascular Center, Chonnam National University Hospital, Gwangju, Korea.

ABSTRACT
Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis. Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported. We report a case of severe, multi-vessel coronary spasm that occurred two occasions after placement of a zotarolimus-eluting stent, one of the second generation DES, in a 42-year-old man with unstable angina. The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

No MeSH data available.


Related in: MedlinePlus

Coronary angiogram (A) and intravascular ultrasound (B) after everolimus-eluting stent implantation (3.0×24 mm; Promus Element®, Boston Scientific, India). A: no residual stenosis with good distal flow. B: good stent apposition.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3569567&req=5

Figure 5: Coronary angiogram (A) and intravascular ultrasound (B) after everolimus-eluting stent implantation (3.0×24 mm; Promus Element®, Boston Scientific, India). A: no residual stenosis with good distal flow. B: good stent apposition.

Mentions: Two years after index PCI, he again compained of severe squeezing chest pain despite the continued use of anti-anginal medications including nitrate and calcium channel antagonists. He was again admitted to the hospital. An ECG on admission showed ST depression and T wave inversion on the lateral leads; however, the cardiac enzymes were within normal limits. CAG revealed severe vasospasm in the proximal and distal LAD, and mid-RCA (Fig. 4A and B). Intracoronary administration of nitroglycerin relieved the vasospasm, but there was de novo stenosis in the proximal LAD at the proximal edge of the previously implanted zotarolimus-eluting stent (Fig. 4C). The intravascular ultrasound (IVUS) showed a large amount of plaque (minimal lumen area: 3.7 mm2, plaque burden: 55%), for which stenting was performed using a 3.0×24 mm everolimus-eluting stent (Promus Element, Boston scientific, Natick, MA, USA) (Fig. 4D). The final CAG and IVUS showed good distal flow without residual stenosis (Fig. 5). After an uneventful recovery, he was discharged with medication for coronary vasospasm including a dual calcium channel antagonist, nitrate, and statin.


A patient with repeated catastrophic multi-vessel coronary spasm after zotarolimus-eluting stent implantation.

Rhew SH, Ahn Y, Cho EA, Kim MS, Jang SY, Lee KH, Lee MG, Park KH, Sim DS, Hong YJ, Kim JH, Jeong MH - Korean Circ J (2013)

Coronary angiogram (A) and intravascular ultrasound (B) after everolimus-eluting stent implantation (3.0×24 mm; Promus Element®, Boston Scientific, India). A: no residual stenosis with good distal flow. B: good stent apposition.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3569567&req=5

Figure 5: Coronary angiogram (A) and intravascular ultrasound (B) after everolimus-eluting stent implantation (3.0×24 mm; Promus Element®, Boston Scientific, India). A: no residual stenosis with good distal flow. B: good stent apposition.
Mentions: Two years after index PCI, he again compained of severe squeezing chest pain despite the continued use of anti-anginal medications including nitrate and calcium channel antagonists. He was again admitted to the hospital. An ECG on admission showed ST depression and T wave inversion on the lateral leads; however, the cardiac enzymes were within normal limits. CAG revealed severe vasospasm in the proximal and distal LAD, and mid-RCA (Fig. 4A and B). Intracoronary administration of nitroglycerin relieved the vasospasm, but there was de novo stenosis in the proximal LAD at the proximal edge of the previously implanted zotarolimus-eluting stent (Fig. 4C). The intravascular ultrasound (IVUS) showed a large amount of plaque (minimal lumen area: 3.7 mm2, plaque burden: 55%), for which stenting was performed using a 3.0×24 mm everolimus-eluting stent (Promus Element, Boston scientific, Natick, MA, USA) (Fig. 4D). The final CAG and IVUS showed good distal flow without residual stenosis (Fig. 5). After an uneventful recovery, he was discharged with medication for coronary vasospasm including a dual calcium channel antagonist, nitrate, and statin.

Bottom Line: Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis.Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported.The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Cardiovascular Center, Chonnam National University Hospital, Gwangju, Korea.

ABSTRACT
Drug-eluting stents (DES) have gained great popularity because of extraordinarily low rates of restenosis. Despite these superior clinical outcomes, several cases regarding the severe multi-vessel coronary spasm, although rare, after the placement of first generation DES have been reported. We report a case of severe, multi-vessel coronary spasm that occurred two occasions after placement of a zotarolimus-eluting stent, one of the second generation DES, in a 42-year-old man with unstable angina. The first incidence was relieved by intracoronary nitroglycerin alone, and second incident, which had combined fixed stenosis was treated with intracoronary nitroglycerin and everolimus-eluting stent.

No MeSH data available.


Related in: MedlinePlus